Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|kilambert - Thu Sep 11, 2008 7:30 pm||
I have extreme fatigue, weight gain, night sweats, muscle weakness, irregular periods, and swelling. I take 150 mcg synthroid and have a normal tsh, but still have these symptoms. Do you have any suggestions?
|Dr. Tamer Fouad - Wed Dec 31, 2008 12:29 pm||
I am sorry to hear about your continued problems. I really cannot think of a cause for your continued symptoms if your TSH is normal. However, I would advise you to consider discussing a full metabolic work up with your doctor. This would include simple tests such as a blood picture, blood sugar levels, renal and liver function tests. These 'screening' tests may direct us to a possible cause for your problems.
This of course depends on your doctors assessment. Your complaints are nonspecific - meaning they do not point towards a particular disease. Some of them are also very subjective which means they are felt more by the patient than they are appraised by the doctor. Subjective symptoms are always the most troublesome for both the patient and the doctor. However, something like involuntary weight gain can be objectively assessed and investigated.
Please keep us updated.
Good luck and Happy New Year!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.